What if?

Last night I made the trip up TheBigNasty for the third time this year. I did it Sunday and then again Monday night. In all honesty, it has not gotten any easier. My heart rate jumps to the high 180’s or low 190’s. I huff and puff all the way. The only thing that has changed is that my doubt of completing the trip is gone.

While I have the usual soreness after a ten mile ride and hour of yoga, I feel really “normal” or
unMSy. Yes, that is the technical term I use to describe it. I know I could be the remitting part of relapsing-remitting but I also could be making improvements. The vitamins and good food and exercise combined with visualization and meditation could be making a dent. Maybe the Avonex is helping too. Everything is so unknown!

I have had a case of the “what ifs” lately. What if Dr. Foley recommends more MRIs before prescribing Tysabri and things look good? Will I still switch from Avonex to Tysabri? What if the MRIs look good, even better than before? Is it the Avonex or my lifestyle changes? Do I need to be on any drugs?

and the one “what if” that I don’t give alot of attention to is…..what if I feel great and my MRIs look worse? I have never been a very good test taker so maybe I should not invest so much in a brain test.

What you see isn’t always what you get.

Advertisements

4 responses to “What if?

  1. Hi Courtney,

    Remember the Tysabri Label: “TYSABRI® is indicated as monotherapy for the treatment of patients with relapsing forms of multiple sclerosis to delay the accumulation of physical disability and reduce the frequency of clinical exacerbations.

    The choice to use Tysabri is, of course, your choice…but don’t forget that even if you feel great, you can still have “silent lesions” forming that can ultimately lead to disability.

    Additionally, if you choose Tysabri to protect yourself with its superior efficacy of 68%, the TOUCH program requires a gadolinuim MRI of the brain to use as a baseline, depending upon how old your last one was (Dr. Foley makes this decision).

    Getting cold feet? Awww, each of us has our own ‘comfort level’ when deciding our therapies or not. Talk to your dr. and please don’t stress about this, okay?

    You will ultimately do what is right for you, and for your own comfort level, irrespective of what anyone tells you (including moi).

    All my very best to you dearheart, Lauren 🙂

  2. Heh … un-MSy == unmessy? 😀

  3. Remember your old friend “worrying” (is praying for something bad to happen)?
    “What if”-ing is worrying! Use that energy to your advantage instead…I KNOW you know this -Love you SILLY!

  4. Gretchen Steele

    Courtney –
    I struggled with the same questions about Tysabri – but I had trouble with all the other drugs…was piling up lesions like Grant took Richmond, and was having a pretty steady rate of disabiity progression while I was off any of the disease modifying meds. I too wonder what it would be like to just not take anything!
    I did choose Tysabri, and for me it’s been fine. Know that whatever decision you reach you are supported!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s